MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ELUVIA?; STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

BOSTON SCIENTIFIC CORPORATION ELUVIA?; STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number H74939294600410
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Restenosis (4576)
Date of Event 08/19/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that restenosis occurred, and additional intervention was required.The patient underwent an endovascular procedure to treat an occluded left superficial femoral artery (sfa) and was prepared and sedated in a supine position on a fluoroscopic table, both groins were prepped and draped in the usual fashion.Local infiltrative anesthesia was administered using a 1% xylocaine without epinephrine.The site right ultrasound was used for real-time imaging for needle entry into the right common femoral artery with photographic documentation.A versed and fentanyl was given to the patient in small increments through the course of the procedure for comfort.A 20-gauge micropuncture needle was used and 0.018 wire passed followed by the 4 french introducer.A 0.035 glidewire was passed to the suprarenal aorta and a 5 french sheath was placed.An omni flush catheter was passed to the level of l1 and an abdominal aortogram was performed with half-strength contrast and hand-injection to minimize contrast load as the patient has chronic renal insufficiency creatinine of 1.8, this showed mesenteric and renal vessels to be widely patent.There was a previous stent in the superior mesenteric artery which was widely patent.The abdominal aorta was otherwise widely patent.Catheter was pulled down to the aortic bifurcation with bilateral lower extremity arteriogram was performed and it showed both common illacs, both hypogastrics and both external iliac arteries to be widely patent.The left common iliac artery was then selectively catheterized and the catheter was advanced to the left common femoral artery.Selective left lower extremity arteriogram was then performed and showed the common femoral and profundofemoral to be patent the superficial femoral artery was occluded at the origin with only a short nub being visualized.There was reconstitution of the popliteal artery below hunter's canal.The popliteal was otherwise widely patent.The posterior tibial artery was totally occluded and was never visualized.The peroneal artery was exceedingly small.The anterior tibial artery was patent proximally and provad to be a single-vessel runoff essentially of good size and caliber.A10,000 units of heparin were administered intravenously to the patient and 1 hour later a second dose of 1500 units for total dose of 11,500 units during the course of the procedure.A 6 x 45 sheath was advanced to the left common femoral artery using a 0.035 glidewire and rubicon catheter, the physician able to engage the occlusion in the superficial femoral artery and advanced to the stent that was occluded in the mid superficial femoral artery.From above we were unable to get to the central lumen of the stent as the wire and catheter kept going behind the stent.They then proceed to retrograde puncture of the dorsalis pedis after visualizing distally.Site right ultrasound was used for real-time imaging and a 0.018 wire was passed followed by the inner core of the 4 french introducer.Arterlogram was performed and confirms a wide patency of the anterior tibial artery.A v18 wire and a 0.018 rubicon catheter was then used to pass retrograde up to the occlusion into the proximal popliteal artery.There was a difficulty getting through the central portion of the stent but was still successful with an 18 wire and rubicon and pass the retrograde wire into the sheath in the groin to capture the wire within the sheath and a bern catheter.The wire was then exteriorized with a total body floss and the member able to remove the rubicon catheter through the retrograde access and passed it from the sheath down into the anterior tibial artery foot.Intravascular ultrasound was then performed with a phillips volcano intravascular ultrasound device on an 018 platform.This was passed down to the level of the knee joint and the filmy to visualize the popliteal, the superficial femoral and the common femoral arteries was performed.Findings of the examination were as noted above.Because of the occluded stent in the proximal material within the occluded vessels we elected to proceed with rota rex atherectomy device.Due to the complex nature of the procedure, another physician was called for assistance and manage the v18 wire and activated the power switch on the rota rex device while the other physician managed the c arm and fluoroscopic table and advanced the catheter through the vessel and they were able to get through the occluded vessel and a repeat angiogram showed a nice channel.A 5 x 200 balloon was then used to dilate the track in the popliteal and superficial femoral to the common femoral artery.Repeat angiogram showed a significant dissection proximally and significant narrowing just above the previously placed stent so the balloon was replaced and reinflated for 5 minutes.Again there was significant narrowing just above the previously placed stent but the dissection proximally was much better.A 6 x 4 cm eluvia stent was then deployed just above the previously placed stent with very short overlap and then postdilated with the 5 mm balloon and repeat angiogram showed wide patency of the superficial femoral artery with brisk flow distally and excellent filling of the distal vessels with no evidence of embolization.These findings were accepted.The guidewire and sheath wore removed, a starclose device was deploved at the puncture site.

Brand Name
ELUVIA?
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key23085991
Report Number2124215-2025-65357
Device Sequence Number21283380
Product Code NIU
UDI-Device Identifier08714729876571
UDI-Public(01)08714729876571(17)250612(10)32054950
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P180011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/12/2025
Device Model NumberH74939294600410
Device Catalogue NumberH74939294600410
Device Lot Number0032054950
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2025
Initial Report FDA Received Date09/18/2025
Date Device Manufactured06/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale
Patient RaceBlack Or African American